Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Diagnosed with early parkinson's. Have low blood pressure, muzzy head and fatigue. Cause and cure?

User rating for this question
Answered by
Practicing since : 2001
Answered : 706 Questions
Hi I will be brief but specific, my mam is 84 and in good shape generally however, has been suffering from muzzy head and fatigue for last 3 years. Recently diagnosed with early Parkinsons with pin roll in finger which just started a couple of months ago. A DAT scan was carried out and was perscribed cemet medication low dosage.
Blood pressure was low and has been taken off Blood pressure tablets by a proffessor in Cardiology but fuzzy head and tierdness / fatigue still persists six months later.
On the odd day she feels energetic without symptons - tip top form as she would say. (She has no sense of smell
since being a young adult). Was told that cemet does not case these symtoms. We have been looking at Postural Hypertention as possible problem as she is fine when sitting but sill has the muzzy head. She has not had a tilt table test. Can you shed any light on what this could be and any possible treatment we could look at. I was reading in this thread about other people who seem to have similir symptoms and it has been suggested taking Sudafed and Advil. Thanks a million and I look forward to your reply.
Posted Fri, 29 Mar 2013 in Brain and Spine
Answered by Dr. Gopal Krishna Dash 6 hours later

Thanks for the query,

I have noted your mother's medical problem and the data that you have provided.

Muzzy head and fatigue at this age and medical history, could be due to
1. Low blood pressure or postural fall in BP 2. Some people with parkinson's disease also do have these complaints.

I understand that most of her blood tests are normal.

I will advise you to get evaluated by a movement disorder specialist to confirm the diagnosis if it is parkinson's disease or a parkinsonian syndrome. There are other parkinsonian syndrome which can present in the same way but with atypical features. A tilt table test should be arranged. Other cause of such feelings can also be a cardiac source (mainly heart rhythm problem) which should be investigated. The management will largely depend upon the cause.

Hope, I have clarified your query.

Please get back to me, if you have any concern.

Best wishes,
Above answer was peer-reviewed by
Follow-up: Diagnosed with early parkinson's. Have low blood pressure, muzzy head and fatigue. Cause and cure? 1 hour later
Thank you for your reply.
The neuro Doctor said that MY Mam has the 3 Clasical symptoms
Of the Original Parkinson Syndrome. The heart has been checked
and OK.
she feels fine first thing In the Morning then after breakfast
she feels this tierdness and MUZZY head come over her.
My final Question Is- Can she do anything to fix or help
this condition as it IS very dibiIitating and quality Of life IS restricted.
If it IS Postural hypertension how can this be helped. Many thanks Dr. forward to your reply. Regards
Answered by Dr. Gopal Krishna Dash 13 hours later

Thanks for the feedback and the query,

I do understand your concern.

Let me tell you that there are several causes of postural hypotension. It may include medications used to treat high blood pressure, Parkinson’s disease, diabetes, primary orthostatic hypotension and autonomic neuropathy. So evaluation will be required to pin point the diagnosis.

Generally speaking, the first step is to identify the medications which can lower the blood pressure (BP). In your case the medications used to deal Parkinson’s disease can also cause the same. So you tell your mum to take these tablets after food. The next step is to drink enough water and juice and extra salt (if not a hypertensive) and use of elastic stockings. Your physician also may tell you about the medications which can be used to help. These are fludrocortisone, midodrine etc. All these process will help her.

Hope this clarifies
Please get back to me if you have any concern
Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor